Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 19, 2007, 3:10 PM MST for Pima County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 3:10 PM MST (22:10 UTC)
- Expired
- Aug 19, 2007, 3:45 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 192211
SVRTWC
AZC019-192245-
/O.NEW.KTWC.SV.W.0072.070819T2210Z-070819T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 345 PM MST
* AT 303 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA RANCH...OR
ABOUT 21 MILES NORTHEAST OF SELLS. THIS STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIL
NAGGIA AND QUEENS WELL
LAT...LON 3208 11179 3210 11157 3222 11157 3231 11159
3239 11168 3241 11179 3229 11186 3221 11188
$$
WEATHER.GOV/TUCSON
BF2 follow-up statements
000
WWUS55 KTWC 192229
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
328 PM MST SUN AUG 19 2007
AZC019-192245-
/O.CON.KTWC.SV.W.0072.000000T0000Z-070819T2245Z/
PIMA AZ-
328 PM MST SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL PIMA COUNTY...
AT 328 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA RANCH...OR
ABOUT 18 MILES NORTHEAST OF SELLS. THIS STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIL
NAGGIA AND QUEENS WELL.
LAT...LON 3208 11179 3210 11157 3222 11157 3231 11159
3239 11168 3241 11179 3229 11186 3221 11188
$$
BF000
WWUS55 KTWC 192248
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
346 PM MST SUN AUG 19 2007
AZC019-192256-
/O.EXP.KTWC.SV.W.0072.000000T0000Z-070819T2245Z/
PIMA AZ-
346 PM MST SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY EXPIRED AT
345 PM MST...
AT 345 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS HAD WEAKENED ACROSS CENTRAL PIMA
COUNTY. THUS THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR
CENTRAL PIMA COUNTY HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3208 11179 3210 11157 3222 11157 3231 11159
3239 11168 3241 11179 3229 11186 3221 11188
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:10 PM MST, 1 hour earlier.
Area forecast discussion, Aug 19, 2:10 PM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN AUG 19 2007 .SYNOPSIS...A VERY GRADUAL DRYING TREND WILL OCCUR THROUGH THE MIDDLE OF THE WEEK...WITH ONLY A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. A FAVORABLE EASTERLY FLOW WILL RETURN TOWARD THE END OF THE WEEK AND ESPECIALLY NEXT WEEKEND... BRINGING AN INCREASED CHANCE OF THUNDERSTORMS TO SOUTHEAST ARIZONA. DAYTIME HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL THIS WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MAINLY 35-55 DBZ ECHOES ADJACENT THE MOUNTAINS OF CENTRAL/ERN PIMA...SANTA CRUZ AND WRN COCHISE COUNTIES AT 2105Z. ECHOES WERE EXHIBITING A VERY SLOW NWD DRIFT OR WERE STATIONARY. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. ABUNDANT LOW-LEVEL MOISTURE EXISTS THOUGH LARGE-SCALE FORCING MECHANISM LACKING THIS AFTERNOON AND EVENING FOR WIDESPREAD CONVECTIVE EVENT. THUS WILL REFLECT 20 PERCENT CHANCE OF SHOWERS/ TSTMS THIS EVENING EXCEPT ACROSS THE NATION AS WELL AS SANTA CRUZ/ COCHISE COUNTIES WHERE SOMEWHAT HIGHER POPS WARRANTED. BELIEVE BULK OF ACTIVITY WILL END BY MIDNIGHT AS PER 19/18Z NAM12 SOLUTION. APPEARS DOWNWARD TREND IN CONVECTIVE ACTIVITY ON TAP STARTING MONDAY AND CONTINUING INTO MIDWEEK AS UPPER HIGH PRESENTLY OVER SRN NM SHIFTS WWD IN RESPONSE TO TROUGH MOVING ACROSS THE NRN STATES. STILL WILL BE AMPLE MOISTURE TO JUSTIFY LOW-GRADE POPS TUCSON VICINITY EWD MAINLY DURING THE AFTERNOONS AND EVENINGS. PER COORD WITH WFO PSR HAVE OPTED FOR DRY SCENARIO TUE-WED NIGHT ACROSS SE PINAL AND THE NATION...WITH DRY CONDITIONS FAR WRN PIMA COUNTY DURING THE TUE-FRI NIGHT PERIOD. 19/12Z GFS TRENDED DOWNWARD VERSUS PREVIOUS SOLUTIONS ON UPSWING IN CONVECTIVE ACTIVITY DURING THE FRI-SUN PERIOD. FOR INSTANCE...THIS SOLUTION PROGGED ANY SEMBLANCE OF INVERTED TROUGHS AND MID-LEVEL IMPULSES MOVING WWD AROUND PERIPHERY OF SRN CONUS HIGH...SUCH AS POSSIBLE TROPICAL SYSTEM DEAN REMNANTS...FURTHER SOUTH THAN PREVIOUS SOLUTIONS. HOWEVER...DID NOT COMPLETELY BUY INTO THIS NOTION BUT RATHER ADJUSTED INHERITED GRIDDED DATA POP VALUES DOWNWARD SLIGHTLY. AT ANY RATE...WILL STILL REFLECT CHANCE-TYPE POPS WHICH WOULD TRANSLATE INTO SCATTERED SHOWERS/TSTMS FRI-SUN. DAYTIME HIGH TEMPS AT A COUPLE OF LOCALES IN THIS FORECAST AREA MON INTO WED MAY APPROACH RECORD HIGHS. GIVEN THAT MOST FORECAST POINTS ARE EXPECTED TO BE MORE THAN 3 DEGS FROM RECORD TEMPS HOWEVER...WILL NOT ISSUE HEADLINE OF RECORD OR NEAR-RECORD MAX TEMPS WITH THE PUBLIC ZONE FORECASTS. STILL...DAYTIME HIGH TEMPS TO REMAIN ABOVE NORMAL THROUGH MUCH OF THIS WEEK. && .AVIATION...WDLY SCT TSRA WILL OCCUR ACROSS MUCH OF SE AZ THIS EVENING...WITH MUCH OF THE ACTIVITY EXPECTED TO END AROUND BY 20/06Z OF SO. HOWEVER...SCT TSRA IS FORECAST MAINLY SOUTH AND WEST OF KTUS. CEILINGS FROM TSRA MOSTLY AT OR ABOVE 7KFT AGL...THOUGH CIGS AS LOW AS 2-3 KFT AGL AND VSBYS AS LOW AS 1-3SM WITH THE STRONGEST TSTMS. CONVECTIVE DEBRIS CLOUDS AFTER 20/06Z WITH CIGS AT OR ABOVE 12KFT AGL...BECOMING MOSTLY CLEAR MONDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:45 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 19, 2:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Aug 19, 3:18 PM MST | Areal Flood Advisory | TWC | Pima | 87 min |
| Aug 19, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 19, 4:59 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.